MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570730
Medical Device Problem Codes Use of Device Problem (1670); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation on july 25, 2022 that a wallflex biliary rx partially covered stent was to be implanted to treat a less than 60mm benign stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2022.The patient's anatomy was tortuous.During the procedure, the wallflex biliary stent was deployed; however, it was noted that the retrieval loop of the wallflex biliary stent was bent.The wallflex biliary stent was removed from the patient with rat-tooth forceps and another wallflex biliary stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.Note: a photo of the complaint device deployed inside the patient was provided by the complainant and showed the retrieval loop of the wallflex biliary stent was bent.
 
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the wallflex biliary stent was disposed and will not be returned for evaluation; therefore, a device analysis of could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.Block h11: blocks b5 and h6 (device codes) have been corrected.
 
Event or Problem Description
It was reported to boston scientific corporation on july 25, 2022 that a wallflex biliary rx partially covered stent was to be implanted to treat a less than 60mm benign stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2022.The patient's anatomy was tortuous.During the procedure, the wallflex biliary stent was deployed; however, it was noted that the retrieval loop of the wallflex biliary stent was bent.The wallflex biliary stent was removed from the patient with rat-tooth forceps and another wallflex biliary stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.Note: a photo of the complaint device deployed inside the patient was provided by the complainant and showed the retrieval loop of the wallflex biliary stent was bent.Update based on review on september 02, 2022 note: it was reported that the wallflex biliary rx partially covered stent was to be implanted to treat a benign stricture.Per the ifu, "the wallflex biliary rx partially covered stent system is indicated for use in the palliative treatment of biliary strictures produced by malignant neoplasms and relief of malignant biliary obstruction prior to surgery".The stent is not indicated for the treatment of benign stricture.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15214750
Report Number3005099803-2022-04492
Device Sequence Number17551220
Product Code FGE
UDI-Device Identifier08714729759324
UDI-Public08714729759324
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2024
Device Model NumberM00570730
Device Catalogue Number7073
Device Lot Number0028984516
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale